HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS
Back to Search Results |
| Model Number |
1650 |
| Medical Device Problem Code |
Battery Problem (2885)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/15/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the batteries exhibited power switching.The batteries will be replaced.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Concomitant medical products: product id: 1103 vad, implanted on (b)(6) 2017.Additional information has been requested regarding the log files for this event, but it was not available at the time of this report.If log files investigation is performed, the event will be updated and a supplemental report will be sent.Additional products: product id: heartware ventricular assist system - battery, model #: 1650, catalog #: 1650, expiration date: 31-mar-2017, serial or lot#: (b)(4), udi #: (b)(4), available for evaluation: no, mfg date: 31-mar-2016, labeled for single use: no.(b)(4).Product id: heartware ventricular assist system - battery, model #: 1650, catalog #: 1650, expiration date: 31-mar-2017, serial or lot#: (b)(4), udi #: (b)(4), device available for evaluation: no, mfg date: 31-mar-2016, labeled for single use: no.(b)(4).Product id: heartware ventricular assist system - battery, model #: 1650, catalog #: 1650, expiration date: 31-mar-2017, serial or lot#: (b)(4), udi #: (b)(4), device available for evaluation: no, mfg date: 31-mar-2016, labeled for single use: no.(b)(4).If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
A supplemental report is being submitted as additional information about the batteries serial number has being received for this event.Updated section: d9: return date.H3: device evaluation.Updated additional products: d4: serial or lot#: (b)(6).D9: yes return date: 2022-06-08.H3: no, device evaluation anticipated, but not yet begun.Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
###a supplemental report is being submitted for investigation summary.Additional products: serial# (b)(6) h6:fda method code(s): b15, b17 h6:fda result code(s): c20 h6:fda conclusion code(s): d14 serial# (b)(6) h6:fda method code(s): b15, b17 h6:fda result code(s): c20 h6:fda conclusion code(s): d14 serial# (b)(6) h6:fda method code(s): b15, b17 h6:fda result code(s): c20 h6:fda conclusion code(s): d14 product event summary: four (4) batteries ((b)(6) (b)(6) (b)(6) (b)(6)) were not returned for evaluation.Log file analysis was not performed since controller log files were not available for analysis.As a result, the reported event could not be confirmed.A power source lubrication procedure was performed on the batteries in accordance with the requirements under fsca cvg-18-q4-19 on (b)(6) 2018.Applicable risk documentation and experience with events of similar circumstances were considered; a possible root cause of the reported premature power switching event can be attributed, but not limited, to communication errors and/or momentary disconnections due to temporary corrosion of the controller-port/power-source pins.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.### medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
### a supplemental report is being submitted for updated to device evaluation and investigation completion.The product event summary was revised.Revised product event summary: four (4) batteries (bat317488, bat317317, bat317350, bat318049) were returned for evaluation.A review of the manufacturing documentation confirmed that the batteries met all requirements for release.Various analyses were conducted and reviewed in order to evaluate the performance of the returned devices in relation to the reported event.Failure analysis of the batteries revealed that the batteries passed external visual inspection.Functional testing of the batteries revealed that one cell pair in each battery depleted below the voltage threshold; however, the batteries were still able to charge and provide power.An internal inspection of bat318049 revealed that a cell pair was swollen; no anomalies were observed on the solders or welds.Internal inspection of batteries bat317488 and bat317350 did not reveal any anomalies.Additionally, an internal inspection of bat317317 revealed a lifted cell weld on one of the cell pairs.The battery was able to charge and provide power to a controller; however, the lifted cell weld could cause an intermittent connection which prevents the battery from adequately providing power to the controller and charging on a battery charger.It was noted that the batteries had a cycle counts of 315, 331, 320, and 316, respectively and there was a time difference of 2111, 2111, 2111 and 2105 days between the manufacturing date of the batteries and the reported event date.This indicates that the batteries were most likely not in use for an extended period.Hence, the batteries were susceptible to an expected degradation of capacity as a result of non-usage.Log file analysis was not performed since controller log files were not available for analysis.As a result, the reported power switching could not be confirmed.A power source lubrication procedure was performed on the batteries bat317488, bat317350 and bat318049 in accordance with the requirements under fsca cvg-18-q4-19 on 10/jul/2018.There is no evidence the lubrication servicing was performed on bat317317.Applicable risk documentation and experience with events of similar circumstances were considered; a possible root cause of the reported premature power switching event can be attributed, but not limited, to communication errors and/or momentary disconnections due to temporary corrosion of the controller-port/power-source pins.The most likely root cause of the observed abnormal voltages related to bat317488, bat317350 and bat318049 can be attributed to an expected degradation of the batteries as a result of non-usage over time.The most likely root cause of the observed abnormal voltages related to bat317317 can be attributed to an expected degradation of the batteries as a result of non-usage over time and/or a faulty weld.Based on an investigation conducted under scar2016039, the root cause of the lifted cell weld observed on bat317317 can be attributed to terminal welds experiencing added stress as a result of the uncontrolled bending of the tabs and resistance welds occurring on weld free zones.Even though this scar is closed, bat317317 falls within the bounds of this scar.Additional products: d4: serial or lot#: bat317317 h3: yes h6: img code(s): g04139 h6: fda method code(s): b01, b14 h6: fda results code(s): c02 h6: fda conclusion code(s): d02, d0301 d4: serial or lot#: bat317350 h3: yes h6: fda method code(s): b01, b14 h6: fda results code(s): c020701 h6: fda conclusion code(s): d02 d4: serial or lot#: bat31809 h3: yes h6: fda method code(s): b01, b14 h6: fda results code(s): c020701 h6: fda conclusion code(s): d02 investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.### medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
A supplemental report is being submitted as the investigation summary was revised.Product event summary: four (4) batteries ((b)(6)) were returned for evaluation.A review of the manufacturing documentation confirmed that the batteries met all requirements for release.Various analyses were conducted and reviewed in order to evaluate the performance of the returned devices in relation to the reported event.Failure analysis of the batteries revealed that the batteries passed external visual inspection.Functional testing of the batteries revealed that one cell pair in each battery depleted below the voltage threshold; however, the batteries were still able to charge and provide power.An internal inspection of (b)(6) revealed that a cell pair was swollen; no anomalies were observed on the solders or welds.Internal inspection of batteries (b)(6) did not reveal any anomalies.Additionally, an internal inspection of (b)(6) revealed a lifted cell weld on one of the cell pairs.The battery was able to charge and provide power to a controller; however, the lifted cell weld could cause an intermittent connection which prevents the battery from adequately providing power to the controller and charging on a battery charger as well as contributing to the observed cell pair below a voltage threshold.It was noted that the batteries (b)(6) had a cycle counts of 315, 320, and 316, respectively and there was a time difference of 2111, 2011 and 2105 days between the manufacturing date of the batteries and the reported event date.This indicates that the batteries were most likely not in use for an extended period.Hence, the batteries were susceptible to an expected degradation of capacity as a result of non-usage.Log file analysis was not performed since controller log files were not available for analysis.As a result, the reported power switching could not be confirmed.A power source lubrication procedure was performed on the batteries (b)(6) and (b)(6) in accordance with the requirements under fsca cvg-18-q4-19 on 10/jul/2018.There is no evidence the lubrication servicing was performed on (b)(6).Applicable risk documentation and experience with events of similar circumstances were considered; a possible root cause of the reported premature power switching event can be attributed, but not limited, to communication errors and/or momentary disconnections due to temporary corrosion of the controller-port/power-source pins.The most likely root cause of the observed abnormal voltages related to (b)(6) and (b)(6) can be attributed to an expected degradation of the batteries as a result of non-usage over time.The most likely root cause of the observed abnormal voltages related to (b)(6) can be attributed to a faulty weld.Based on an investigation conducted under scar2016039, the root cause of the lifted cell weld observed on (b)(6) can be attributed to terminal welds experiencing added stress as a result of the uncontrolled bending of the tabs and resistance welds occurring on weld free zones.Even though this scar is closed, (b)(6) falls within the bounds of this scar.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.